ADDICTION: SUBSTANCE ABUSE
COMMUNITY
pregnant/percocet/oxycodone
Avatar_n_tn
by hawaiiii, Nov 29, 2007
I am 30 wks preg. and was originally prescribed about 20 percocets (5/325) week for my migraines.  I have a history of addiction, and even mentioned it to the doctor.  Before long I was taking the whole bottle in 2 days.  I get 4 or 5 migraines/week, and the dr. says no imitrex.  As luck would have it a friend quit taking her extended release oxycodone and percocets, and gave me literally hundreds of each: percocet 10/325, oxycodone extended release 20 mg.  I started taking more and noticed that if i just take a lot every day, I don't ever get a migraine, at all.  So I'd say I'm taking btween 80-100 mg. total a day.  Last week I tried to stop, because I am getting close to my due date and don't want to have a baby born addicted.  Well the withdrawals were awful.  I called a hospital and the nurse said it was dangerous for the baby, that I ought to be admitted to taper, but that I had to call my obgyn and come clean with him so he could refer me.  So I called him, told him the deal, and he basically just said, "Oh you'll be fine.  You'll feel like you have the flu for a few days and then you'll be fine.  Don't take other people's medicine anymore."  I argued for a bit, said, "But listen, I'm taking like a hundred mg. a day, I'm seriously in withdrawals." And he said, "You might just have a flu.  Percocet isn't that bad, its not like you're taking heroin or oxycontin."  So, obviously he's an idiot because percocet is oxycodone, and so is oxycontin, right?  So he won't refer me for any program.  And of course, I've got a ton of pills left, I don't know, probably ten 20 mg. extended release, and 25 5 mg percocet.  I anyone's help on how to taper myself without going crazy.  Plus, I don't even know if I have the willpower to do it.  I'm sure once I stop taking them I'll be slammed with chronic migraines again.  And yes, I feel horrible self loathing over the poor little medicated baby I'm carrying.  If I can manage to quit, will he be OK? have I ruined his little liver and brain.  I'm so depressed, any help appreciated.
Related Discussions
Member Comments (61)
343936_tn?1203859899
by MissBecca24, Nov 29, 2007
OK one thing at a time..... Take a deep breath, You DEFF if nothing else need to taper. It could really hurt the baby to go cold turkey!!!! DONT DO THAT. But you need to atleast try to makeit to where this little angel isnt born with alot of problems, Not trying to scare you but if the withdrawls are bad on us what would it do to a little baby????? You dont want that and thats why you came here!!! Im here day or night! I have been there and thank God my little girl was born ok. I wasnt taking that much but Iwas still scared. I will help you make a plan to taper if you want . Im here day or night if you need to talk. Just try to come here before you take on a whim!!! if you arent hurting try really hard not to take it!!! Hang in there sweetie it gets better

Becca
306867_tn?1299253309
by allaboutmary, Nov 29, 2007
There are many here pregnant and addicted. So you are not alone.  I also heard it is dangerous to detox while pregnant. I don't know much about tapering but if you go to Fladdict's name and click on it. It will take you into her profile. I believe she has alot of information on tapering.  Keep reading on here you will learn alot and keep us posted.  Don't be to rough on yourself. I have heard many posts on here  where babies were just fine.
Avatar_n_tn
by ready2Bfree, Nov 29, 2007
  I am also pregnant and although I am not addicted to Oxycodone, I have been taking hydrocodone ( Vicodin) off and on throughout most of this pregnancy.

  This is something I NEVER thought I'd be capable of. With my other two kids', I would refuse to even take a tylenol or drink any caffeine. But I was hooked before my pregnancy and no matter how hard I have tried, I still relapse and go back.

   I am 34 weeks pregnant and am in fear of the same thing as you; that my poor baby will born addicted. Right now, I am going on day 2 of no meds. The sad thing is that I know if I had access to them right now, I would take one.

   The only thing I can offer you right now is prayers and let you know you aren't alone.

  It's tough enough to deal with the overwhelming guilt knowing you are messing up yourself, but knowing an innocent baby is now involved is almost too much to bear.

  I know this is a very tough thing to bear, and I pray for your total freedom and for mine.
Avatar_n_tn
by hawaiiii, Nov 29, 2007
Thanks for your comments r2bf.  I have another child as well, and same as you, not even a caffeinated beverage.  I'm going to try to see one of these addictionologists, making sure he/she is also a psychiatrist.  I think my problem is compounded by the fact that, unlike you, I find no comfort in prayer or god or anything.  Basically, other than the highlights; my child, the people I like, a few hobbies, I think life is a pretty crappy deal.  In fact I find it rather insane that others walk around, sober, smiling as each day brings them closer to death.  But beside that, by no means does that give me the right to ruin this new human's shot at being a happy, optimistic person.  I really need to figure out a tapering program and stick to it.  That cold turkey thing is a living hell, I'm so sorry you're going through it now.  I hear it'll be a lot better in a couple more days, not that that's much comfort now.  
Avatar_n_tn
by hawaiiii, Nov 29, 2007
Any help on a tapering program would be appreciated.  Can I email you?  
Avatar_n_tn
by indenial687, Nov 30, 2007
No advice, but I wish you all the best and hope that you have a very healthy baby.
343936_tn?1203859899
by MissBecca24, Nov 30, 2007
I sent you a message back! my word    reading your posts is  like reading   me!!! scary! but good!! we will get through this! email me anytime!!

Love
Becca
147172_tn?1226761778
by girlybuff, Dec 01, 2007
If it's any consolation I was prescribed percs throughout my entire pregnancy by my peri-natal specialist and I took them up until 2 weeks before delivery and my DD was born healthy and strong and not addicted.  I know women who have to take them up until the day of delivery and ther5after and still they have had healthy babies without addiction.
The good news is that if your dr knows they can easily help the baby when it's born if it's born addicted.  It's when they don't know that it becomes an issue.  It's more common than you think.
I will pray for you both but I'm sure you will be fine!!  
Avatar_f_tn
by lashamummyof2, Dec 01, 2007
Hi!
DO NOT go cold turkey. At best, taper a bit. I took percs too, but never in that amount. a month before the baby came, I was just on tylenol 3 and 2 and maybe 1-2 5 mg perc a day (broke my tailbone). I took all the way through, but not 80-100 mg a day, still I wouldn't be worried.
Good for you to talk to your doc. You have time to taper, A BIT, slowly. Do not put the baby in danger. If it's any consolation , my five month old is wonderful and had ZERO withdrawals at birth - granted, the day I went into labour, I took three tylenol 3, about 12 hours before the baby was born, not a lot, but anyway. I was part of a support group of mothers who took pain meds for real reasons (not for fun) and one of the women was on 80 mg a day and she tapered to 50 mg right before the baby was born, also with no withdrawals.
The most imprtant thing is to be honest at the hospital and tell them exactly what you've been on. If you want to chat with me more, please send me a personal message - I learned a LOT when I was preggo and on meds.
take care of yourself!
lb